Kentucky, 2015Flooding in Kentucky, December 25, 2015
December 25, 2015 · NWS LMK · 9 events in 7 counties and zones
Moist southerly flow impinging on a stalled frontal boundary resulted in widespread moderate to heavy rainfall with embedded thunderstorms across southern Kentucky. Rainfall amounts between 1 and 2 inches were reported and this resulted in flooding issues.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist southerly flow impinging on a stalled frontal boundary resulted in widespread moderate to heavy rainfall with embedded thunderstorms across southern Kentucky. Rainfall amounts between 1 and 2 inches were reported and this resulted in flooding issues. A few roads were flooded as local streams and creeks responded to the heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Dec 25, 8:42 AM EST, 18 minutes earlier.
Area forecast discussion, Dec 25, 8:42 AM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
842 AM EST FRI DEC 25 2015
...Forecast Update...
Updated 840 AM EST Fri Dec 25 2015
Changed the area for thunderstorms to be more in the southeastern
CWA for this morning. Had some stronger ones go across the region,
at least based on reflectivity signatures. The winds remained above
an inversion though, so did not see any reports more than about 30
mph. Rain rates were impressive though, with the mesonet showing
some near 2 inch amounts under the heavier cores. Will have to watch
the area with the area under the current flood watch, as they could
get close to their flash flood guidance amounts, also near 2 inches.
Updated 640 AM EST Fri Dec 25 2015
Not many changes to the forecast this morning. Showers and
scattered storms are overspreading the area as forecast. We've had
a few stronger cells over south central KY that looked impressive,
but have not produced wind gusts of more than 20-30 mph. Feel
stronger winds associated with storms are largely elevated so
they're not reaching the ground. However, a bowing segment was
riding a boundary across south central KY early this morning and
will need to be watched carefully as the boundary could help mix
down stronger winds aloft.
.SHORT TERM (Now through Saturday)...
Issued at 300 AM EST Fri Dec 25 2015
...Wet Weather For Christmas Day and into the Weekend...
Showers and t-storms were blossoming over western TN early this
morning courtesy of a shortwave embedded in a broad upper level
trough riding along a sfc boundary over the TN Valley. This
activity will continue to push NE up the sfc boundary into the Ohio
Valley overspreading most of central KY by sunrise. Showers with
embedded t-storms will be likely this morning with perhaps the
heaviest rainfall setting up from Tompkinsville to Richmond, KY and
points SE of this line. This area is already well saturated with 3
hr flash flood guidance ranging from 1.6-1.8 inches and 6 hr flash
flood guidance in the 1.8-2 inch range. Over the next 24-30 hrs,
high-res models really peg this area to receive good bands of steady
moderate to at times heavy rainfall. With these factors in mind and
in coordination with OHX/JKL, decided to issue a Flood Watch from
12Z today to 12Z Sat. Minor areal flooding could create issues and
the embedded t-storms with higher rainfall rates could create a
flash flood threat. This area could see 1-2.5 inches of rain
through Sat morning with locally higher amounts possible.
The rest of the area will certainly remain wet today through Sat
also as multiple waves ride up the boundary providing many rounds of
rain with embedded t-storms. Rainfall amounts should total between
1-2 inches over the rest of central KY and south central IN through
Sat.
Although potential flooding will remain the primary through
Saturday, a secondary threat may be a few strong storms with gusty
winds both today and Sat. The boundary nearby will provide
favorable winds profiles for rotating storms. A few cells may get
organized and grow tall enough to produce isld instances of damaging
winds.
With the boundary lingering over south central KY close to the TN
border, most locations will be limited to the mid 50s to lower 60s
for high temps. However locations over south central KY that stay
south of the boundary for a longer period have the potential to
reach the mid to upper 60s. Tonight lows will range from the lower
50s to lower 60s and may break record warm lows for 12/26 in some
locations. Saturday the boundary will lift north and we'll enter a
warm sector which will cause temps to soar into the 66-75 degree
range for highs challenging record highs for 12/26.
.LONG TERM (Saturday Night through Thursday)...
Issued at 330 AM EST Fri Dec 25 2015
...Active Weather Into Next Week...
The sfc boundary mentioned in the short term discussion will lift
north as a warm front on Sat providing a relative lull in precip Sat
night for many locations over central KY. Southern IN may stay
close enough to the front to remain in the rain shield Sat night.
By Sunday, the boundary will sink south into our area again as a
strong low pressure system over the southern U.S. strengthens. That
low pressure system will become fairly strong as it moves northeast
through the Mississippi River Valley Monday and then to the southern
Great Lakes by Tues. This weather system will be responsible for
continued rounds of moderate to at times heavy rain with embedded
storms Sun-early Tues. This additional rainfall will bring rainfall
totals from Sat through early Tues into the 4-6 inch range with
locally higher amounts possible. This amount of rainfall could
certainly cause areal flooding, river flooding, and potentially
periods of flash flooding in any t-storms. Thus, the Hydrologic
Outlook (ESF) detailing this potential flooding threat through early
next week will be re-issued.
With this strong low pressure system passing just to our WNW on
Monday, it may provide enough forcing for strong to potentially
severe storms late in the day Monday. Stay tuned on that
possibility as timing and available instability as this low pressure
system evolves will determine our threat for severe weather. Outside
of storms, winds will become gusty on Monday as the sfc pressure
gradient tightens.
The steady rains should come to an end by Tues with only very light
chances for rain showers sprinkled through the rest of the week.
Relatively warm temps will remain in place through mid week although
not threatening records like weekend temps will. Temps will return
closer to normal Thurs and beyond as an upper trough with colder air
slowly traverses the eastern U.S.
&&
.HYDROLOGY...
Updated 255 AM EST Fri Dec 25 2015
Several rounds of rain through early next week are expected across
southern Indiana and central Kentucky. This additional rainfall, on
top of already wet ground, will bring further rises to many rivers
this weekend and early next week. Rainfall totals of 3 to locally 5
inches across southern Indiana and central Kentucky through Tuesday
may push some rivers above flood stage. This includes the
Muscatatuck River at Deputy and the Blue River at Fredericksburg in
southern Indiana. Across central Kentucky, the Rolling Fork River at
Boston is expected to remain above flood stage through at least
early next week. Plan on rises possibly into flood stage on the
Rough River at Dundee and several locations along the Green River.
The Kentucky River will see significant rises, but could remain just
below flood levels. Finally, the main stem of the Ohio River from
Markland Lock to Tell City will see significant rises but will
likely remain below flood stage at this time. Those with hydrologic
interests along these rivers are urged to stay tuned for the latest
updates and forecasts.
&&
.AVIATION (12Z TAF Update)...
Updated at 612 AM EST Fri Dec 25 2015
Steady rain with embedded thunderstorms will track from BWG to south
of LEX this morning, associated with an initial shortwave coming out
of TN. The bulk of the rain will skirt BWG, maybe LEX, while SDF
largely lies on the fringe of the heavier precipitation, but should
still see light rain showers. Despite this though, deep saturation
will continue to lower ceilings at all sites this morning. BWG/LEX
will likely see prolonged periods of IFR ceilings, through the end
of the TAF period. SDF will lower below fuel-alternate levels by
12z, then approach IFR category by mid-morning. Once the stalled
front lifts back to the north tonight as a warm front, lower
ceilings and perhaps a shower or storm will develop. The greatest
chances for showers and/or a storm would be at SDF/LEX.
&&
.LMK Watches/Warnings/Advisories...
KY...Flood Watch through Saturday morning for KYZ056-057-066-067-075-
077-078-081-082.
IN...NONE.
&&
Updates........RJS/AMS
Short Term.....AMS
Long Term......AMS
Hydrology......ZT
Aviation.......ZTHazardous weather outlook, Dec 25, 4:16 AM EST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 AM EST FRI DEC 25 2015
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>055-061>065-
070>074-076-260930-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
BUTLER-EDMONSON-HART-GREEN-TAYLOR-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-
METCALFE-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
MORGANTOWN...BROWNSVILLE...HORSE CAVE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
PROVIDENCE...SCOTTSVILLE...GLASGOW...EDMONTON
416 AM EST FRI DEC 25 2015 /316 AM CST FRI DEC 25 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
PERIODS OF MODERATE TO AT TIMES HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. HIGH RAINFALL RATES
AND GUSTY WINDS IN THUNDERSTORMS MAY MAKE TRAVEL HAZARDOUS AT
TIMES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PERIODS OF HEAVY RAINFALL ARE LIKELY TO CONTINUE THROUGH EARLY
NEXT WEEK AS THE WEATHER PATTERN CONTINUES TO BE VERY ACTIVE. 3 TO
LOCALLY 6 INCHES OF RAIN COULD FALL TODAY THROUGH EARLY TUESDAY.
THIS MAY POSE FLOODING PROBLEMS...INCLUDING RIVERS.
IN ADDITION...STRONG STORMS ARE POSSIBLE SATURDAY AND AGAIN ON MONDAY
AND MONDAY NIGHT. THE MAIN THREAT WITH THESE STORMS WOULD BE
GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR STRONG WINDS THROUGH
MONDAY.
KYZ056-057-066-067-075-077-078-081-082-260930-
GARRARD-MADISON-CASEY-LINCOLN-MONROE-ADAIR-RUSSELL-CUMBERLAND-
CLINTON-
INCLUDING THE CITIES OF...LANCASTER...RICHMOND...BEREA...LIBERTY...
STANFORD...TOMPKINSVILLE...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN...
SALEM...BURKESVILLE...ALBANY
416 AM EST FRI DEC 25 2015 /316 AM CST FRI DEC 25 2015/
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND EAST CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
PERIODS OF MODERATE TO AT TIMES HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. HIGH RAINFALL RATES
AND GUSTY WINDS IN THUNDERSTORMS MAY MAKE TRAVEL HAZARDOUS AT
TIMES. LOCATIONS THAT RECEIVE REPEATED ROUNDS OF SHOWERS AND
STORMS MAY EXPERIENCE MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PERIODS OF HEAVY RAINFALL ARE LIKELY TO CONTINUE THROUGH EARLY
NEXT WEEK AS THE WEATHER PATTERN CONTINUES TO BE VERY ACTIVE. 3 TO
LOCALLY 6 INCHES OF RAIN COULD FALL TODAY THROUGH EARLY TUESDAY.
THIS MAY POSE FLOODING PROBLEMS...INCLUDING RIVERS.
IN ADDITION...STRONG STORMS ARE POSSIBLE SATURDAY AND AGAIN ON MONDAY
AND MONDAY NIGHT. THE MAIN THREAT WITH THESE STORMS WOULD BE
GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR STRONG WINDS THROUGH
MONDAY.
AMS
In the hours before
Special weather statement, Dec 25, 4:25 AM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 AM CST FRI DEC 25 2015
KYZ026-061-070-251015-
BUTLER-OHIO-LOGAN-
325 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OHIO...
NORTHWESTERN LOGAN AND NORTHWESTERN BUTLER COUNTIES...
AT 325 AM CST...A STRONG THUNDERSTORM WAS NEAR DUNMOR...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MCHENRY...ROCKPORT...ROCHESTER...SPA...HUNTSVILLE...WYSOX...SOUTH
HILL...JERICO...PLEASANT HILL...NINETEEN...SHULTZTOWN...AGNES...
HOLLOW BILL...WOLF LICK...HARPER CROSSROADS...COOL SPRINGS...
HARRELDSVILLE...PROVO...MINING CITY AND KEN WYE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3706 8705 3707 8698 3707 8694 3709 8690
3710 8690 3711 8689 3714 8693 3718 8692
3718 8689 3719 8691 3722 8690 3723 8692
3724 8691 3724 8694 3727 8698 3733 8699
3738 8695 3738 8694 3725 8669 3691 8705
TIME...MOT...LOC 0925Z 215DEG 32KT 3703 8710
ZTSpecial weather statement, Dec 25, 5:48 AM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 AM CST FRI DEC 25 2015
KYZ070>073-251115-
WARREN-SIMPSON-LOGAN-ALLEN-
448 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN...NORTHERN
SIMPSON...SOUTHEASTERN LOGAN AND WEST CENTRAL ALLEN COUNTIES...
AT 447 AM CST...A STRONG THUNDERSTORM WAS 12 MILES EAST OF
RUSSELLVILLE...MOVING NORTHEAST AT 45 MPH.
WINDS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...PLUM SPRINGS...MEMPHIS JUNCTION...CRESTMOOR...MOUNT
VICTOR...AUBURN...WOODBURN...PETROS...HARDCASTLE...BOYCE...
HILLSDALE...MIDDLETON...GREENHILL...PLANO...DRAKE...SALMONS...RICH
POND...ALLEN SPRINGS...WARREN COUNTY REGIONAL AIRPORT AND SOUTH
UNION.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3685 8678 3704 8638 3681 8624 3673 8675
TIME...MOT...LOC 1047Z 247DEG 41KT 3681 8667
AMS
Special weather statement, Dec 25, 6:10 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
510 AM CST FRI DEC 25 2015
KYZ062-071-073-074-251145-
WARREN-EDMONSON-BARREN-ALLEN-
510 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WARREN...CENTRAL
BARREN...SOUTHEASTERN EDMONSON AND NORTH CENTRAL ALLEN COUNTIES...
AT 509 AM CST...A STRONG THUNDERSTORM WAS NEAR MOUNT VICTOR...MOVING
NORTHEAST AT 55 MPH.
WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...GLASGOW...PLUM SPRINGS...SMITHS GROVE...PARK CITY...
OAKLAND...RAILTON...KEPLER...SETTLE...HALIFAX...HIGHLAND SPRINGS...
BRISTLETOWN...PIG...CEDAR SPRING...BRISTOW...MOTLEY...LOVING...
PRITCHARDSVILLE...HYDRO AND RED CROSS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3703 8642 3722 8610 3689 8578 3680 8628
TIME...MOT...LOC 1109Z 246DEG 47KT 3691 8633
AMS
Special weather statement, Dec 25, 6:42 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 AM CST FRI DEC 25 2015
KYZ063-064-074-076-251215-
HART-METCALF-GREEN-BARREN-
542 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GREEN...
SOUTHEASTERN HART...NORTHERN METCALFE AND NORTHEASTERN BARREN
COUNTIES...
AT 541 AM CST...A STRONG THUNDERSTORM WAS NEAR GLASGOW...MOVING
NORTHEAST AT 45 MPH.
WINDS OF 30 TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GLASGOW...EDMONTON...MONROE...HORSE CAVE...CAVE CITY...PARK...NEW
LIBERTY...WISDOM...SEYMOUR...NEWT...GOODNIGHT...LEGRANDE...
BEECHVILLE...GRAB...PIERCE...EXIE...MELL...WEBBS...UNO AND GASCON.
LAT...LON 3695 8602 3713 8602 3731 8558 3711 8551
3711 8553 3706 8552 3701 8550 3698 8547
TIME...MOT...LOC 1141Z 245DEG 41KT 3705 8591
AMSSpecial weather statement, Dec 25, 7:03 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 AM EST FRI DEC 25 2015
KYZ064-065-074-076-077-081-251230-
METCALF-ADAIR-CUMBERLAND-GREEN-BARREN-TAYLOR-
703 AM EST FRI DEC 25 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GREEN...SOUTHEASTERN METCALFE...SOUTHEASTERN BARREN...ADAIR...
NORTHWESTERN CUMBERLAND AND CENTRAL TAYLOR COUNTIES...
AT 703 AM EST /603 AM CST/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 9 MILES WEST OF GREENSBURG TO NEAR
EDMONTON TO 7 MILES SOUTH OF GLASGOW...AND MOVING EAST AT 50 MPH.
WINDS OF 30 TO 40 MPH...TORRENTIAL RAINFALL...AND PEA SIZE HAIL ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAMPBELLSVILLE...COLUMBIA...GREENSBURG...EDMONTON...SUMMERSVILLE...
SPARKSVILLE...KINO...DRY FORK...CEDAR FLATS...BLISS...GARLIN...
NEWT...NOBOB...BRISTLETOWN...ACTON...EXIE...BREEDING...WILLOW
SHADE...GABE AND GADBERRY.
LAT...LON 3695 8597 3700 8553 3731 8561 3744 8528
3742 8526 3744 8522 3713 8516 3683 8542
3682 8560 3684 8575 3682 8582 3681 8596
TIME...MOT...LOC 1203Z 252DEG 44KT 3727 8567 3705 8563 3690 8596
AMSSpecial weather statement, Dec 25, 7:52 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 AM EST FRI DEC 25 2015
KYZ056-066-067-077-078-251315-
ADAIR-RUSSELL-CASEY-LINCOLN-GARRARD-
752 AM EST FRI DEC 25 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GARRARD...NORTHEASTERN RUSSELL...CASEY...CENTRAL LINCOLN AND
SOUTHEASTERN ADAIR COUNTIES...
AT 752 AM EST /652 AM CST/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR LIBERTY TO 11 MILES WEST OF CAINS
STORE TO 6 MILES SOUTH OF COLUMBIA...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...RUSSELL SPRINGS...CRAB ORCHARD...EUBANK...ROYVILLE...
CRESTON...RHEBER...DUNNVILLE...GADBERRY...MOUNT SALEM...ARGYLE...
LAWHORN HILL...GENEVA...BEECH BOTTOM...LANHAMTOWN...KINGS MOUNTAIN...
RUBERT FORD...FONTHILL...PHIL AND TURKEYTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3751 8436 3750 8435 3747 8437 3748 8445
3733 8450 3735 8456 3712 8490 3704 8490
3701 8538 3718 8510 3738 8504 3755 8435
3753 8435
TIME...MOT...LOC 1252Z 256DEG 39KT 3730 8503 3717 8506 3702 8533
RJSFlood, Boyle
- When
- December 25, 9:00 AM EST
- Where
- Boyle County, 0.88 mi SE of Danville to 0.18 mi ENE of Baugham Hgts
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.640, -84.770
A Boyle County official reported to the NWS that heavy rain flooded several roads across the county.
Flood, Jessamine
- When
- December 25, 9:34 AM EST
- Where
- Jessamine County, Pink to 0.15 mi NW of Pink
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.780, -84.550
The public reported to the NWS that heavy rain flooded portions of Brumfield Lane and Little Hickman Road.
Flood, Marion
- When
- December 25, 9:43 AM EST
- Where
- Marion County, 0.3 mi SE of Bradfordsville to 0.5 mi SE of Bradfordsville
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 37.497, -85.146
The Bradfordsville mayor reported to the NWS that heavy and excessive rainfall caused several roads to go under water.
Flood, Metcalfe
- When
- December 25, 9:30 AM CST
- Where
- Metcalfe County, 2.61 mi WNW of Goodluck to 2.39 mi NW of Goodluck
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.940, -85.670
A Metcalfe state official reported a flooded bridge on Randolph Goodluck Road due to excessive and heavy rainfall.
Flood, Adair
- When
- December 25, 9:40 AM CST
- Where
- Adair County, 0.57 mi ENE of Columbia to 0.72 mi ENE of Columbia
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.103, -85.290
An Adair County official reported to the NWS that excessive rainfall was backing up water onto Green Hills Road.
Flood, Adair
- When
- December 25, 9:40 AM CST
- Where
- Adair County, 0.83 mi WSW of Mc Gaha to 0.88 mi W of Mc Gaha
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.117, -85.195
An Adair County official reported high water covering the road near the intersection of Allen Schoolhouse Road and Christine Road.
Flood, Lincoln
- When
- December 25, 10:45 AM EST
- Where
- Lincoln County, 0.52 mi S of Geneva to 0.53 mi S of Geneva
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.422, -84.751
A Lincoln County official reported to the NWS that heavy rainfall resulted in isolated reports of water covering the road on Highways 698 and 78.
Flood, Madison
- When
- December 25, 10:57 AM EST
- Where
- Madison County, 2.1 mi SW of Union City to 2.04 mi SW of Union City
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.780, -84.229
A Madison County official reported to the NWS that heavy rain resulted in the flooding of the Otter Creek bridge on Union City Road. Also, high water was reported on Union City Road and Hunter Lane.
Flood, Madison
- When
- December 25, 10:58 AM EST
- Where
- Madison County, 1.2 mi SW of Speedwell to 1.33 mi SW of Speedwell
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.657, -84.195
A Madison County official reported that heavy rainfall brought water over the roadway at Muddy Creek Road and Crooksville Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Tennessee, December 25 to 26, 20151 death · $553,000 · 18 events
- Flash Flooding and Flooding in Alabama, December 25 to 27, 20151 death · 25 events
- Tornadoes and Flash Flooding in Arkansas, December 25 to 28, 2015$340,000 · EF1 · 27 events
- Flash Flooding and Damaging Wind in Mississippi, December 25, 2015$1.3 million · 50 kt wind · 7 events
- Flash Flooding in West Virginia, December 25, 2015$825,000 · 8 events
- Tornado and Flash Flooding in Tennessee, December 25, 2015$60,000 · EF1 · 8 events
- Flash Flooding and Flooding in Kentucky, December 25, 2015$19,000 · 19 events
- Flash Flooding in Kentucky, December 25, 2015$35,000 · 3 events
- Winter Storm in South Dakota, December 25 to 26, 201524 events
- Dense Fog in Virginia, December 25, 201513 events
- Winter Weather in Nebraska, December 25 to 26, 201512 events
- Winter Storm in South Dakota, December 25 to 26, 201510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606267, 606268, 606269, 606270, 606271, 606272, 606273, 606274, 606275.